Restless legs

Hello, I just got on this site. I have restless legs really bad and am trying to find out how others deal with it. I took Mirapex for about 12 years and over the past year have been getting symptoms earlier and stronger and after reading suspect I was having rebound or augumentation. I just stopped Mirapex and on this past Thursday started Horizant. So far am not sure. I am still having symptoms although later. This morning around 4 AM I finally had to get up because I couldn't lay still. I also take percocet, the smalles dose and cut it in half. I have been taking about 2, 5 mg. pills on a nightly basis just to get through the night. I am exhausted both mentally and physically. What else can I do? Has anyone tried Mirapex and how has it been working for you.

12 Replies

  • For me Mirapexin was a life saver initially but the side-effects nearly drove me mad along with the augmentation so had to stop.

    I've tried most of the whole sweet shop of drugs but have had varied success. Most recently I'm using Targinact and the Neupro patch which is leaving me pretty much symptom free.

    Non-prescription I had great success with Kratom.

    Good luck.

  • I am presently trying the Horizant and hope it will help. I am on my fifth day and according to the literature it takes about two weeks to experience the full benefits of the drug. I take percocet to help get me through the rough times. Will have to look into Kratom. Not sure what it is. as for the Neupro patch will have to check with my insurance to see if it is covered. Thanks for the information. I just hope I can survive this stuff.

  • Thank God for the NHS so no worrying like you guys in the US.

  • Ropinirole is my life saver.

  • Maripex saved my life in 2002. I was at the end of my rope when I first took it. The bad part was it caused my OCD to become a bigger problem and by 2008 I had to quit and take Requip which I still take but in too large a quantity. I wll have to find another way soon, maybe within the next year and I don't have a clue what it will be, but without something I will go totally insane. i have told my story too often so I will spare the details here, but RLS rules our lives.

  • I certainly fully understand what you are saying and feeling. Its so hard to explain to those who don't have RLS or don't know anything about it. I useually call it a movement disorder for others to understand. I have been treated for RLS since I was in my early forties. I am not 73 and let me tell you I have had alot of the drugs for RLS over the years including Sinamet, Klonopin to name a few. I have taken Mirapex for about 15 years and during this past year it started to rebound on me or as its called augmentation. I went off the Mirapex and have been on Horizant for about 5 days. At least I am noticing that the symptoms now do not occur during the day as they were but am still having symptoms starting around 11:00 PM of course when I go to bed. I take the percocet which does help. The literature on Horizant says it takes about two weeks and from others taking it that is the same information I get. I understand there is a patch which I am going to look into. Yes, yes and yes RLS does rule our lives. I have very little social life in the evenings as a result. I try to entertain at home because that way I have an excuse to get up and be on my feet.

  • Agree RLS rules our lives and others don't understand. Went on a cruise recently - while the rest of the group could sit and watch a show in the evening I was wandering the deck - never again. The cinema was a no-go so it was mostly the cabin or a walk round the deck - only went because we were persuaded by others. Not recommended holiday for us - felt like a prisoner.

  • Just read this post and want to say how sorry I am...and I understand...I rarely go out in the evening......las time in a theatre it was pure hell and I had to leave.

  • I take Ropinorale tablet for my RLS and it is brilliant. No problems now.

  • My RLS started about 2002 but it was very mild, Iv tryed loads of med I can be in and out of bed 22 times in one night now. My RLS Iv now got so server Iv be told to exesice my legs move around alot druring the day, Its driving me insane even get it during the day sometimes

  • I have suffered RLS for over 20 years and have found it to be getting severe during the past year. I firmly believe it has been the Mirapex I have been on for all that time. Prior to that I was on Sinamet, Klonopin and another drug I can't remember. I now am taking percocet and have been taking it for over five years. Up until the past few months I was taking a 5 mg. pill every night. I would cut it in half and take one half earlier in the evening and then the other half later in the evening. It would usually carry me through the evening. Now that I have stoped the Mirapex I am taking two 5 mg. tablets a night. I am hoping the Horizant I started about six days ago helps. I have noticed the symptoms aren't starting around noon time as they did and are now starting around 9 PM. That is a big thing for me. I wish there was a name that really accurately described RLS. Restless legs just doesn't really describe it well enough. Maybe legs from hell would be better I don['t. I just know I am so tired of it.

  • yes i take 1 at 5pm then another at 9pm then i can sleep from ,say 10pm till around 6am,but i have to stand all day, if i sit down,after 15 mins istart to kick again,so i find myself,working in my garage all day,or doing odd jobs for people,regards.

You may also like...